# SDR 2000UALA00083

- Difficulty date: February 21, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N803UA
- Make and model: Airbus A319-131
- Aircraft serial: 748
- Engine: Iae V2522A5
- Engine time: 8,928 hours, 3,058 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 6A4254
- Condition: Separated
- Location: Nr 2 Compressor
- Part time: 8,298 hours, 3,058 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

DIVERSION TO STL DUE TO N2 COMPRESSOR STALL AT FL350.  AFTER PATCH WITH SAMC ALL AGREED TO NR 2 ENGINE SHUT DOWN AND STL DIVERT.  AN AMBER ALERT WAS DECLARED AND EMERGENCY EQUIPMENT WAS REQESTED BY DISPATCH THROUGH STL TRACON.  *S/D*  A HPC 4TH STAGE BLADE FAILED IN THIS ENGINE.  THE MANUFACTURER CURRENTLY BELIEVES THAT FAILURES OF THIS BLADE ARE ATTRIBUTED PRIMARILY TO THE INTRODUCTION OF A MORE OPEN VARIABLE STATOR VANE SCHEDULE DURING CLIMB FLIGHT PHASE PER RECENTLY INTRODUCED EEC SOFTWARE STANDARD SCN 11.  NEW EEC SOFTWARE SCN15/T, CURRENTLY BEING DEVELOPED AND APPROVED, IS EXPECTED TO BE AVAILABLE IN APRIL.  A RAPID MODIFICATION TO REPROGRAM ALL A319/A320 EEC''''S IN UA''''S FLEET.
